MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC4440C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/13/2017
Type of Reportable Event Serious Injury
Event or Problem Description
A valiant captivia stent graft was implanted in the patient for the endovascular treatment of 250mm length thoracic aortic dissection.The dissection had spread distal to the superior mesenteric artery prior to the procedure.The distal aorta measured 36mm in diameter.It was reported that the thoracic dissection appeared to be sealed both proximal and distal after the final angio at the time of the index procedure.The patient returned to the hospital and the physicians found the distal seal above the celiac artery to be compromised allowing dye to flow retrograde into aneurysm sac.The physician made multiple inflations with an aortic balloon distally not obtaining a seal.No further intervention was performed.Per the physician the cause of the event is unknown.No additional clinical sequelae were reported and the patient will be monitored by their physician.

Brand Name
VALIANT CAPTIVIA
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6933743
Report Number2953200-2017-01551
Device Sequence Number19184631
Product Code MIH
UDI-Device Identifier00643169346697
UDI-Public00643169346697
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2018
Device Model NumberVAMC4440C150TU
Device Catalogue NumberVAMC4440C150TU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR